MAUDE Adverse Event Report: NUVASIVE, INC. NUVASIVE COROENT SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

NUVASIVE, INC. NUVASIVE COROENT SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Model Number 6908855
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Perforation (2001)
Date of Event 03/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No product was returned for evaluation and no radiographs or photographs provided to confirm the reported event.Similar events have been associated with implant size selection, insufficiently distracted / prepared disc space and/or high impaction force.The patient has recovered and is doing well.Labeling review: ".Based on fatigue testing results, when using the coronet thoracolumbar system, the physician should consider the levels of implantation, patient weight, patient activity level, other patient conditions, etc., which may impact on the performance of this system.Care should be taken to insure that all components are ideally fixated prior to closure.All components should be final tightened per the specifications in the surgical technique.Implants should not be tightened past the locking point, as damage to the implant may occur.All implants should be used only with the appropriately designated instrument (reference surgical technique." left in-situ.
 
Event or Problem Description
On (b)(6) 2018 a patient underwent an extreme lateral interbody fusion procedure utilizing a coronet xl interbody device and inserter.The interbody implant became lodged in the l3-l4 disc space.Impaction force was applied to advance the implant; the cage fractured into several pieces at the inserter/implant engagement.The inserter plunged anteriorly damaging the segmental artery.The surgeon was able to control the bleeding with gauze packing, removed the pieces of cage and complete the procedure with no complication.Estimated blood loss is not known; however, blood transfusion was reportedly not required.

Brand Name
NUVASIVE COROENT SYSTEM
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
NUVASIVE, INC.
7475 lusk blvd
san diego CA 92121
MDR Report Key7375612
Report Number2031966-2018-00025
Device Sequence Number19221538
Product Code MAX
UDI-Device Identifier00887517389718
UDI-Public00887517389718
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K141665
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model Number6908855
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/02/2018
Initial Report FDA Received Date03/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;